Is this normal after 9 days? Can I get a refund? Why is it doing this? (photos)

I got juvederm injections in my lips 9 days ago.it didn't feel right immediately. I waited till the next day to write my Dr. She said it was all normal. As days went on I became moe worried. My swelling went down but I was left with my right top lip larger and lumps EVERYWHERE. I can't smile without looking deformed. I have reached out to my Dr. Again and showed pics. She insists its still normal. I'm so unhappy. What should I do? I feel I deserve a refund because it was clearly done wrong.

Doctor Answers 5

What kind of doctor did your injections?

Unfortunately, any doctor and many non-MD's can inject folks if they want to legally. But that doesn't make them good injectors. I agree with the others that you look to have had a suboptimal job done. It isn't a "normal" result you see but fortunately, it can be dissolved or it can be allowed to disolve on its own over several months. I'd suggest seeing some other injectors and really check their credentials and experience. 

Is is normal?

It looks like your filler was injected really superficially, causing the lumps that you are seeing. This can be corrected/improved dissolving the filler with hyaluronidase. You may want to see a different doctor for a second opinion in person, though.

Ciro Adamo, PhD, MD
London Plastic Surgeon
5.0 out of 5 stars 17 reviews

Juvederm Lumps

This appearance after 9 days indicates that the filler was injected too superficially and that's why you have the bumps and lumps. Also, your bottom lip is filled the same amount all the way across. The bottom lip should taper nicely from the center to the edges. I would recommend having the filler dissolved with Hyaluronidase. If you don't feel comfortable with your current injector then you should find a more experienced one. Best wishes.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Lips and Lumps

Since your doctor won't correct the situation I would consult a cosmetic dermatologic with experience with injections to dissolve the lumps with Vitrase.  Best, Dr. Green

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

Lips can get lumpy and swollen.  It has nothing to do with getting your money back, this is a possible consequency of the filler or technique of injection.  I suggest waiting about 14 days post treatment, if you still have this even with massage of your lips, then consider reversing the filler and trying another type.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.